Wyoming, 2015Winter Storm in Wyoming, February 15 to 16, 2015
February 15 to 16, 2015 · NWS CYS · 4 events in 1 county or zone
A stalled front combined with moist upslope flow aloft to produce moderate to heavy snow over portions of the Laramie and Snowy Ranges. Gusty winds of 25 to 35 mph created low visibility in blowing snow.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled front combined with moist upslope flow aloft to produce moderate to heavy snow over portions of the Laramie and Snowy Ranges. Gusty winds of 25 to 35 mph created low visibility in blowing snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 15, 10:53 AM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 15, 10:53 AM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1053 AM MST SUN FEB 15 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 427 AM MST SUN FEB 15 2015
A BAND OF SNOW IS DEVELOPING AT THIS TIME OVER EAST CENTRAL
WYOMING IN ASSOCIATION WITH SHORTWAVE ENERGY AND ATTENDANT COLD
FRONT. THE BAND OF SNOW WILL SHIFT SOUTH ACROSS THE FORECAST AREA
TODAY WITH A FEW INCHES OF ACCUMULATION FOR MUCH OF SOUTHEAST
WYOMING. LESSER AMOUNTS OF SNOW WILL OCCUR INTO THE NEBRASKA
PANHANDLE WITH LITTLE TO NO ACCUMULATION NEAR THE EASTERN CWA
BORDER...SUCH AS AROUND CHADRON AND ALLIANCE. AS THE MAIN DYNAMICS
PUSH OUT OF THE AREA...MOST SNOW WILL END BY THIS EVENING BUT A
SECOND ROUND OF SNOW IS LIKELY LATE TONIGHT INTO MONDAY MORNING.
MODELS CONTINUE TO STRUGGLE WITH PLACEMENT AND STRENGTH OF
SHORTWAVE FEATURES TODAY AND TOMORROW. THE LATEST MODEL RUNS HAVE
BACKED OFF ON SNOW AMOUNTS WITH THE SECOND SHORTWAVE. CONFIDENCE
REMAINS VERY LOW ON EXACT SNOW AMOUNTS THROUGH MONDAY. IT CURRENTLY
LOOKS LIKE MOST OF THE AREA UNDER ADVISORIES MAY STRUGGLE TO
REACH ADVISORY CRITERIA...AND THAT IS OVER A 36 HOUR PERIOD.
IMPACTS WILL BE MINIMAL AS FAR AS ADVISORIES GO GIVEN THE LONG
DURATION OF TIME FOR ACCUMULATIONS AND THE FACT THAT WINDS WILL
BE LIGHT. ALTHOUGH BREEZY CONDITIONS WILL BE FOUND BEHIND THE
FRONT EARLY TODAY...WINDS WILL DECREASE TO 5 TO 10 MPH ACROSS THE
AREA THIS EVENING...INCLUDING OVER THE MOUNTAINS. REGARDLESS...
ROADS WILL BECOME SNOW COVERED AND SLIPPERY SO WILL KEEP THE
WINTER WEATHER ADVISORIES IN EFFECT. ONLY CHANGE TO HEADLINES WAS
TO CANCEL THE WINTER STORM WARNING FOR THE NORTHERN LARAMIE RANGE
AND REPLACE IT WITH AN ADVISORY. SNOW WILL TAPER OFF TO SCATTERED
LIGHT SNOW SHOWERS LATE MONDAY INTO TUESDAY WITH ONLY MINOR SNOW
ACCUMULATIONS THROUGH THAT TIME FRAME.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 400 AM MST SUN FEB 15 2015
MODELS IN REASONABLE AGREEMENT THROUGH THE WEEK AND INTO NEXT
WEEKEND...WITH MAINLY TIMING DIFFERENCES ON A POTENTIAL WINTER
EVENT ON FRIDAY AND SATURDAY. EARLIER IN THE FORECAST
PERIOD...THE EASTERN PACIFIC UPPER LEVEL RIDGE AXIS WILL DRIFT
INTO THE WEST COAST AND QUICKLY WEAKEN. THIS WILL ALLOW NORTHWEST
FLOW TO CONTINUE THROUGH MOST OF THE WEEK WITH PERHAPS LOWER
TEMPERATURES THAN PREVIOUSLY EXPECTED. EXPECT THURSDAY TO BE THE
WARMEST DAY WITH HIGHS IN THE 40S TO LOW 50S AS 700MB TEMPS CLIMB
ABOVE ZERO BRIEFLY. WILL HAVE TO KEEP AN EYE ON WIND SPEEDS OVER
SOUTHEAST WYOMING DURING THIS TIME PERIOD...SINCE HIGH WIND
CRITERIA IS POSSIBLE ACROSS THE WIND PRONE LOCATIONS LATE
WEDNESDAY NIGHT AND INTO THURSDAY MORNING.
MODELS ARE INDICATING A MORE ACTIVE WEATHER PATTERN BY FRIDAY AND
THROUGH NEXT WEEKEND AS THE EASTERN PACIFIC RIDGE AXIS RETROGRADES
WESTWARD ALLOWING A STRONG COLD FRONT TO PUSH SOUTHWARD ACROSS
MOST OF THE INTERMOUNTAIN WEST. THERE ARE DIFFERENCES IN
TIMING...WITH THE ECMWF SHOWING THE FRONT AND ASSOCIATED SNOWFALL
MOVING INTO THE AREA AS EARLY AS FRIDAY MORNING. THE GFS AND GEM
ARE ONLY ABOVE 12 HOURS LATER WITH THE ARRIVAL OF THE FRONT...BUT
THE GFS ALSO SHOWS THE TROUGH DIGGING FURTHER SOUTHWEST AND
FORMING A CLOSED LOW AROUND THE EASTERN GREAT BASIN REGION. EITHER
WAY...COLDER TEMPERATURES ARE EXPECTED BY NEXT WEEKEND SO LOWERED
MAX TEMPERATURES INTO THE 20S TO LOW 30S WITH OVERNIGHT LOWS IN
THE TEENS. INCREASED POP BETWEEN 20 TO 35 PERCENT FRIDAY THROUGH
SATURDAY NIGHT FOR WIDESPREAD LIGHT SNOW.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1049 AM MST SUN FEB 15 2015
WIDESPREAD IFR/MVFR CONDITIONS WILL CONTINUE THROUGH THE
AFTERNOON. AN LARGE AREA OF SNOW CURRENTLY STRETCHING FROM LARAMIE
TO THE CENTRAL NEBRASKA PANHANDLE WILL MOVE SOUTH THROUGH 00Z.
THERE ARE SOME BANDS OF MODERATE SNOW THAT COULD BRIEFLY REDUCE
VIS TO 1/2SM. SNOW SHOULD GENERALLY COME TO AN END AFTER 00Z WITH
MAINLY MVFR CIGS THROUGH THE NIGHT.
&&
.FIRE WEATHER...
ISSUED AT 229 AM MST SUN FEB 15 2015
NO FIRE WEATHER WEATHER CONCERNS THROUGH THIS WEEK. MAINLY COOL
DRY AND BREEZY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 2 PM MST MONDAY
FOR WYZ114.
WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 2 PM MST
MONDAY FOR WYZ105-106-110-112-113-115>117.
WINTER WEATHER ADVISORY UNTIL 2 PM MST MONDAY FOR WYZ103.
NE...NONE.
&&
SHORT TERM...SML
LONG TERM...TJT
AVIATION...ZF
FIRE WEATHER...SMLHazardous weather outlook, Feb 15, 6:18 AM MST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
618 AM MST SUN FEB 15 2015
WYZ101>119-161330-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
618 AM MST SUN FEB 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA EARLY THIS MORNING.
LIGHT SNOW WILL DEVELOP AND BECOME WIDESPREAD ALONG THE INTERSTATE
80 CORRIDOR LATE THIS MORNING AND EARLY THIS AFTERNOON. A WINTER
WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTHEAST WYOMING THIS
AFTERNOON AND INTO TONIGHT...MAINLY ALONG AND WEST OF THE LARAMIE
RANGE. SNOWFALL WILL END BRIEFLY TONIGHT BEFORE THE NEXT WEATHER
DISTURBANCE PUSHES INTO THE AREA ON MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY CONTINUES THROUGH MONDAY AFTERNOON FOR
ANOTHER PERIOD OF LIGHT SNOW. THE SNOW WILL TAPER OFF MONDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
NEZ002-003-019>021-054-055-095-096-161330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
618 AM MST SUN FEB 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF LIGHT SNOW ARE POSSIBLE TODAY AND TONIGHT. SNOW
ACCUMULATIONS UP TO ONE INCH ARE EXPECTED...MAINLY NEAR THE
WYOMING BORDER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH MONDAY AND MONDAY
NIGHT. ADDITIONAL SNOW ACCUMULATIONS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Feb 15, 10:20 AM MST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 AM MST SUN FEB 15 2015
NEZ019-020-054-WYZ108-115>119-151815-
KIMBALL NE-SCOTTS BLUFF NE-BANNER NE-
SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY-
CENTRAL LARAMIE COUNTY WY-LARAMIE VALLEY WY-GOSHEN COUNTY WY-
EAST LARAMIE COUNTY WY-
1020 AM MST SUN FEB 15 2015
...SPECIAL WEATHER STATEMENT...
AT 1018 AM MST...DOPPLER RADAR WAS TRACKING A LINE OF INTENSE SNOW
SHOWERS ALONG A LINE EXTENDING FROM 6 MILES EAST OF LA GRANGE TO
NEAR YELLOW PINE CAMPGROUND...AND MOVING SOUTHEAST AT 30 MPH.
HEAVY SNOW SHOWERS REDUCING VISIBILITIES DOWN TO A QUARTER MILE
ALONG WITH WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE
SNOW SHOWERS. TRAVEL ON AREA ROADS COULD BECOME HAZARDOUS WITH THESE
LOW VISIBILITIES AND SNOW COVERED ROADS.
LOCATIONS IMPACTED INCLUDE...
CHEYENNE...LA GRANGE...BURNS...ALBIN...HORSE CREEK...HARRISBURG...
NORTH CROW CAMPGROUND...FRONTIER PARK...HILLSDALE...FEDERAL...MERIDEN
REST AREA...SOUTH GREELEY...WARREN AFB...RANCHETTES...NORTH
CHEYENNE...WHITAKER...GUN BARREL...WARREN AF BASE...SOUTH GREELEY
HIGH AND FOX FARM-COLLEGE.
LAT...LON 4134 10344 4102 10497 4135 10548 4175 10393
TIME...MOT...LOC 1718Z 301DEG 27KT 4163 10405 4134 10543
CLAYCOMB
Winter Storm, Snowy Range
- When
- February 15, 12:00 PM MST to February 16, 2:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Medicine Bow SNOTEL site (elevation 10500 ft) estimated 13 inches of snow.
Winter Storm, Snowy Range
- When
- February 15, 12:00 PM MST to February 16, 2:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The North French Creek SNOTEL site (elevation 10130 ft) estimated 14 inches of snow.
Winter Storm, Snowy Range
- When
- February 15, 12:00 PM MST to February 16, 2:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated 13 inches of snow.
Winter Storm, Snowy Range
- When
- February 15, 12:00 PM MST to February 16, 2:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Sand Lake SNOTEL site (elevation 10050 ft) estimated 12 inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Kentucky, February 15 to 20, 20156 deaths · 1 injured · 6 events
- Cold in New Jersey, February 15, 20151 death · 21 events
- Extreme Cold and Cold in Pennsylvania, February 15, 20151 death · 13 events
- Extreme Cold and Cold in Pennsylvania, February 15 to 16, 20151 death · 13 events
- Ice Storm and Winter Storm in Arkansas, February 15 to 16, 2015$1.4 million · 45 events
- High Wind and Strong Wind in Pennsylvania, February 15, 20151 injured · $385,000 · 53 kt wind · 13 events
- High Wind and Strong Wind in New Jersey, February 15, 2015$255,000 · 57 kt wind · 21 events
- Cold in New Jersey, February 15 to 16, 2015$250,000 · 21 events
- High Wind in Delaware, February 15, 2015$100,000 · 59 kt wind · 4 events
- Strong Wind in New York, February 15, 2015$50,000 · 5 events
- High Wind in New York, February 15, 2015$40,000 · 52 kt wind · 4 events
- Extreme Cold and Cold in New York, February 15 to 16, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561615, 561617, 561618, 561623.